Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 158, NWS Tallahassee, FL

April 13, 2009Holmes County, Jackson County, Florida; Dale County, Geneva County, Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 13, 2009, 7:43 AM CDT for Holmes County, Jackson County, Florida; Dale County, Geneva County, Houston County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 7:43 AM CDT (12:43 UTC)
Expired
Apr 13, 2009, 8:30 AM CDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Dale County, AL, Geneva County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 2:33 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:00 AM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 13, 3:00 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD SLIGHT RISK HEADER
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 AM EDT MON APR 13 2009

...TORNADO WATCH IN EFFECT UNTIL 1O AM CDT FOR SE ALA AND THE
ADJACENT FLORIDA PANHANDLE...

...SLIGHT RISK OF SEVERE WX ACROSS ENTIRE FORECAST AREA THROUGH
TONIGHT...

...HEAVY RAIN POTENTIAL ACROSS THE WESTERN ZONES TODAY...

.SYNOPSIS...
IN PROXIMITY TO WARM FRONT AND WELL AHEAD OF A COLD FRONT...AMPLE
CONVECTION IN FORM OF ONGOING WAVY SQUALL LINE WITH EMBEDDED SMALL
BOWS AND CLUSTER OF STORMS (MCS) FIRING UP AND EXTENDING FROM
S/CNTRL MS INTO S/CENTRAL ALA W OF COFFEE COUNTY...THAT IS E OF
SURFACE LOW AND BENEATH POTENT SHORTWAVE COINCIDENT WITH ADVANCING
H85 JET AND 70-80 KT MIDLEVEL JET CORE. THIS ACTIVITY WILL CONTINUE
TO MOVE EAST AND LIKELY REACH WRN COFFEE COUNTY B4 DAWN B4 SPREADING
E/SE. WITH THE 00 UTC TAE SOUNDING STILL EXTREMELY DRY (PW=0.91)
...IT APPEARS THAT ADDITIONAL ISENTROPIC LIFT NEEDED TO INITIATE ANY
SIGNIFICANT CONVECTION ACROSS REST OF CWA AND TAE SOUNDING WILL
INCREASINGLY REFLECT 00Z LIX RAOB...WITH RAPIDLY MOISTENING UP OF
LOW LEVELS AND STRONG SHEARING WITH HEIGHT.

AT UPPER LEVELS...
THE BIG CONUS PICTURE SHOWS A VERY AMPLIFIED PATTERN. FROM WEST TO
EAST THIS IS HIGHLIGHTED BY TROUGH OVER ERN PAC...LARGE SCALE
RIDGING BUILDING INTO THE WESTERN STATES/INTER-MOUNTAIN WEST...A
POTENT TROUGH/CLOSED LOW EJECTING EASTWARD ACROSS THE SOUTHERN
PLAINS WITH LOW PUSHING SLOWLY E-NE THROUGH SOUTHERN OKLAHOMA...
LARGE SCALE RIDGING ACROSS ERN CONUS WITH AXIS ALONG I-75...AND A
LARGE TROUGH/LOW PUSHING EAST AWAY FROM NORTHEAST/MID-ATLANTIC
COAST. SRN PLAINS LOW WILL DEVELOP NEWD INTO OH VALLEY TODAY IN
RESPONSE TO EWD PUSH OF PAC TROUGH. AS BASE OF DEEPENING TROUGH H5
80KT JET WILL PROPAGATE ACROSS GULF REGION. THIS WILL RESULT IN
STEADY EWD PROGRESSION OF LARGE SCALE FORCING AND LARGE HEIGHT FALLS
ALONG THE CENTRAL AND ERN GULF COAST REGION INTO TONIGHT.

AT LOWER LEVELS...
OVERNIGHT...STRONG HIGH PRESSURE CENTERED ALONG MID-ATLANTIC STATES
HAS BEEN SHUNTED EWD AHEAD OF UPCOMING STORM SYSTEM AND IS NOW
RIDGING DOWN TO JUST OFF ATLC COAST. LOW IN OK PANHANDLE AND A
SECOND DEEPENING LOW NW TENN WITH (AT 4 AM EDT) A WARM FRONT
SEWD THRU SW ALA..DHN AND INTO ERN APALACH BAY. COLD FRONT EXTENDED
FROM LOW THRU CNTRL MISS AND INTO W/CNTRL GULF. THIS MARKS THE
LEADING EDGE OF SIGNIFICANT HEIGHT FALLS. AS ABOVE UPPER TROUGH/LOW
DIGS SEWD...SURFACE COLD FRONTS SHUNTED EWD. WARM FRONT WILL CONTINUE
TO RETREAT TO THE NORTH...AND DEEP LAYER UPGLIDE CONTINUES TO
INCREASE FROM W-E OVER OUR ZONES. AS GREATER HEIGHT FALLS APPROACH
NEXT FEW HOURS...THIS BOUNDARY WILL ACCELERATE NWD WITH ACCOMPANYING
HIGHER-THETAE BOUNDARY LAYER...PLACING MORE AND MORE OF CWA IN WARM
SECTOR TRANSFERRING MUCH MORE UNSTABLE AIR ACROSS THE GULF COAST
WITH DEWPOINTS IN THE MID AND UPPER 60S.

&&

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
REST OF OVERNIGHT INTO EARLY MONDAY...WARM FRONT MOVES SW-NE ACROSS
CWA. GOOD AGREEMENT THAT IT WILL SET UP FROM SOUTHERN AL TO THE FL
PANHANDLE COAST WITH THE CONVECTION FROM ABOVE BOWING PUSHING IN SE
ALA. BEST RAIN CHANCES/HIGHEST QPF WILL BE NORTH OF DOTHAN/
ALBANY. BY SUNRISE...THREAT FOR A FEW SEVERE STORMS SPREADING INTO
WRN FL PANHANDLE/SE AL.

REST OF THIS MORNING...THE GREATEST SEVERE WEATHER THREAT TO EXIST
WHERE RICHER BOUNDARY LAYER MOISTURE AND RESULTANT STRONGER
INSTABILITY WILL CO-EXIST WITH STRONG VERTICAL SHEAR AND APPROACHING
SHORTWAVE...NAMELY NW THIRD OF CWA. EXPECT VERY IMPRESSIVE DEEP
LAYER SHEAR VALUES OF 50-60 KNOTS WITH 50+ KNOT LOW LEVEL JET AXIS
OVERHEAD. RESULTING LOW LEVEL SHEAR PROFILES ALONG AND NORTH OF THE
WARM FRONT ARE VERY IMPRESSIVE WITH 0-3KM HELICITY...AND 0-1KM
HELICITY IN THE 300+ RANGE. THE LINEAR NATURE OF THE SYSTEM MAKES
STRAIGHT LINE WIND DAMAGE THE MAIN THREAT...HOWEVER THE LARGE HAIL
THREAT WILL INCREASE AS THE WARM FRONT MOVES INLAND. ALSO AS FRONT
APPROACHES EXPECT VEERING WIND PROFILE SO CAN NOT DISCOUNT TORNADO
THREAT ASSOCIATED WITH ANY DISCRETE CELLS THAT MOVE ALONG OR CROSS
THE WARM FRONTAL BOUNDARY. THIS BOUNDARY WILL SLOWLY MOVE N/NE
THROUGH THE EARLY AFTERNOON SPREADING THE THREAT NORTHWARD ACROSS
REST OF SOUTHEAST AL AND THEN INTO GA. WARM FRONT CONTINUES TO PUSH
NORTH THROUGH THE AFTERNOON AS THE COLD FRONT APPROACHES FROM THE
WEST ACROSS MS/AL. INFLOW OF HIGH PRECIPITABLE WATER CONTENT AIR
WILL MAINTAIN THE RISK OF EXCESSIVE RAINFALL IN SLOW MOVING/TRAINING
STORMS ESPECIALLY BY MIDDAY.

THIS AFTERNOON...
AS THE SYNOPTIC SUPPORT ASSOCIATED WITH THE UPPER TROUGH BUILDS
EAST...EXPECTING AN INTENSIFYING SQUALL LINE AHEAD OF THE COLD FRONT
TO MOVE INTO THE WESTERN/NW ZONES. MODELS INDICATE THAT THERE WILL
MAY BE A BREAK BETWEEN THE MORNING ACTIVITY AND SQUALL THEN COLD
FRONT REACHING CWA. THIS WILL ALLOW FOR HEATING AND FOR INSTABILITY
VALUES TO RAPIDLY CLIMB DURING THE LATE MORNING AND EARLY AFTERNOON
HOURS AS TEMPS WARM INTO THE MID AND UPPER 70S WITH DEWPOINTS IN THE
60S. AS COLD FRONT APPROACHES...DEEP LAYER SHEAR REMAINS HIGH WITH A
WIDE SWATH OF 1500-2000J/KG CAPE. THREAT FOR LARGE HAIL AND DAMAGING
WINDS...AND EVEN A FEW ISOLATED TORNADOES WILL CONTINUE WITH THIS
LINE. THE SLOW MOVEMENT OF THE BAND...AND THE POTENTIAL FOR TRAINING
FROM ALBANY TO DOTHAN AND SOUTH INTO THE PANHANDLE WILL HAVE TO BE
MONITORED CLOSELY AS A FEW AREAS OF SIGNIFICANT RAINFALL OVER 3 CAN
NOT BE RULED OUT.

THIS EVENING INTO TONIGHT...
SEVERE THREAT CONTINUES ACROSS THE WEST BUT ALSO EXPANDS EASTWARD
ACROSS MUCH SW/S-CNTRL GA AND THE WESTERN BIG BEND. LATEST GUIDANCE
SUGGESTS THAT MCS WILL DEVELOP...SAG SWD ALONG COLD FRONT AND MOVE
ACROSS CWA OVERNIGHT WITH ALL MODES OF SEVERE WEATHER REMAIN
POSSIBLE...HOWEVER IMPRESSIVE 7-8+ C/KM LAPSE RATES WOULD SUGGEST
LARGE HAIL AND DAMAGING WINDS TO BE THE MAIN THREATS ESPECIALLY IF
MCS HOLDS TOGETHER ALL NIGHT. COLD FRONT WILL ADVANCE INTO THE
FORECAST AREA TONIGHT WITH THE SEVERE THREAT DIMINISHING AFTER ITS
PASSAGE OVER THE WEST. ZONES EAST OF THE APALACHICOLA RIVER WILL
LIKELY NOT SEE THIS FRONTAL PASSAGE INTO SOMETIME TUESDAY
MORNING...AND THEREFORE AT LEAST AN ISOLATED SEVERE THREAT WILL
CONTINUE AFTER MIDNIGHT. MIN TEMPS FROM MID 50S SE ALA TO MID 60S SE
BIG BEND.

TUESDAY...
LARGE SCALE SUPPORT WILL FINALLY BEGIN TO EXIT THE REGION DURING THE
DAY AS THE UPPER TROUGH MOVES OVERHEAD. SHOWER/STORMS WILL
LIKELY LINGER THROUGH THE MORNING HOURS TOWARD THE SUWANNEE RIVER
VALLEY BEFORE ENDING DURING THE EARLY AFTERNOON. SHARP 0-70% NW-SE
POP GRADIENT...MAINLY MORNING PRECIP. THEN...PARTIAL CLEARING FROM
W-E WITH BREEZY TO GUSTY WEST THAN NW WINDS. MAX TEMPS 70 SE ALA TO
MID 70S SE BIG BEND. .

TUESDAY NIGHT INTO WEDNESDAY...
IN WAKE OF FRONT...SKIES CLEAR OUT WITH UNSEASONABLY CHILLY AIRMASS.
HIGH PRESSURE RIDGING IN FROM THE NORTH WILL SUPPORT WIDESPREAD
MIDDLE AND UPPER 40S AWAY FROM THE IMMEDIATE COAST. AMPLE SUNSHINE
ON WED WITH TEMPS MID-UPPER 70S.

.LONG TERM...GUIDANCE IS IN FAIR AGREEMENT FOR THURSDAY INTO THE
NEXT WEEKEND. UPPER RIDGE WILL BUILD INTO THE AREA BEHIND THE EARLY
WEEK STORM SYSTEM. SLIGHTLY COOLER AIR WILL FILTER INTO THE
REGION...BUT NOTHING EARTH SHATTERING. THE UPPER RIDGE AND WEAK SFC
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH SATURDAY KEEPING THE
WEATHER DRY AND AFTERNOON TEMPERATURES RIGHT AROUND 80 DEGREES. NEXT
CHANCE OF RAIN APPEAR TO BE SUNDAY WITH THE APPROACH OF THE NEXT
STORM SYSTEM.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS THE
WESTERN TERMINALS BY MID-MORNING...AND AFFECT THE REMAINING
TERMINALS BY AFTERNOON. IFR CIGS MAY BE AN ISSUE THIS MORNING FOR
KDHN AND KPFN BEFORE THE WARM FRONT LIFTS NORTH. THEREAFTER...EXPECT
PREVAILING MVFR CONDITIONS TODAY WITH TEMPS DOWN NEAR IFR.
THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY AND INTO
TONIGHT...WITH SEVERE WIND AND HAIL A POSSIBILITY.

&&

.MARINE...A RIDGE OF HIGH PRESSURE TO THE NORTHEAST WILL CONTINUE TO
MOVE MOVE OFF THE COAST OF THE CAROLINAS OVERNIGHT AS STRENGTHENING
LOW MOVES NORTHEASTWARD INTO THE LOWER MISSISSIPPI VALLEY. THIS LOW
PRESSURE SYSTEM WILL DRAG ITS ASSOCIATED COLD FRONT TOWARDS THE
COASTAL WATERS TONIGHT...BEFORE MOVING THROUGH ON TUESDAY WITH
WITH WINDS SHIFTING TO THE WEST AND THEN NORTHWEST ON TUESDAY NIGHT.

LATEST MARINE OBS SHOW THAT WITH WARM FRONT LIFTING NWD...WINDS
INCREASED SHARPLY OUT OF THE SOUTHEAST AND SOUTH OVERNIGHT MAINLY
WRN WATERS CLOSEST TO FRONT AND ARE NOW AT CAUTIONARY LEVELS. AS
COLD FRONT MOVES CLOSER...A PERIOD OF ADVISORY CONDITIONS TODAY INTO
TUESDAY. WINDS WILL DECREASE SHARPLY OUT OF THE NORTH ON WEDNESDAY
BEHIND THE COLD FRONT AS A RIDGE OF HIGH PRESSURE BUILDS IN OVER THE
MARINE AREA.

&&

.FIRE WX...VERY MOIST AIRMASS WILL BE IN PLACE TODAY WITH THE
APPROACHING STORM SYSTEM. DRIER AIR WILL SLOWLY FILTER INTO THE
REGION BEHIND THE COLD FRONT ON TUESDAY...BUT HUMIDITY VALUES SHOULD
REMAIN WELL ABOVE CRITICAL LEVELS. THE NEXT CHANCE FOR POSSIBLE RED
FLAG CONDITIONS APPEARS TO BE WEDNESDAY AFTERNOON ACROSS THE FLORIDA
ZONES.

&&

.HYDROLOGY...THE CREST ON THE SUWANNEE HAS PASSED ELLAVILLE AND
WILL CONTINUE TO SLOWLY MOVE SOUTH THROUGH THE BASIN THROUGH THE
REST OF THE WEEK...LEADING TO MODERATE FLOODING. CONTINUE TO SEE
EVIDENCE OF GROUND WATER RECHARGE. ALSO PEAK FLOW DURING THE CREST
AT ELLAVILLE WAS A BIT LESS THAN WAS ANTICIPATED...AND MAY RESULT
IN A SLIGHT REDUCTION IN THE FORECAST CRESTS DOWNSTREAM FROM DOWLING
PARK. ELSEWHERE...FLOOD WATERS ARE CONTINUING TO SLOWLY RECEDE. THE
APPROACHING STORM SYSTEM IS EXPECTED TO DROP A WIDESPREAD 1 TO 2
INCHES OF RAIN ACROSS THE AREA THROUGH TUESDAY MORNING WITH ISOLATED
HIGHER AMOUNTS...ESPECIALLY ACROSS THE NW HALF OF THE AREA. ATTM...
THIS RAINFALL IS NOT EXPECTED TO HAVE A SIGNIFICANT IMPACT ON RIVER
LEVELS...OTHER THAN SLOWING THE CURRENT FALLS. HOWEVER...THE
POTENTIAL FOR LOCALIZED BANDS OF TRAINING THUNDERSTORMS WILL NEED TO
MONITORED CLOSELY AS SOILS ACROSS THE AREA REMAIN VERY MOIST AND
RIPE FOR RAPID SMALL STREAM FLOODING SHOULD SUFFICIENT RAIN FALL.

FOR SITE SPECIFIC INFORMATION ON RIVER FORECASTS...CREST
INFORMATION...AND RELATED IMPACTS PLEASE REFER TO THE WFO
TALLAHASSEE RIVERS AND LAKES AHPS PAGE AT:

HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  79  62  76  50 /  60  70  50   0
PANAMA CITY  76  62  72  54 /  70  70  30   0
DOTHAN       74  58  71  50 /  80  60  10   0
ALBANY       76  59  73  48 /  80  70  20  10
VALDOSTA     80  62  76  49 /  60  70  60   0
CROSS CITY   82  65  77  52 /  30  60  70  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY WALTON...BAY AND GULF COUNTIES.
GM...SCA.

&&

PUBLIC/MARINE...BLOCK
REST OF DISCUSSION...PARKS
Hazardous weather outlook, Apr 13, 3:21 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 AM EDT MON APR 13 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-140830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
421 AM EDT MON APR 13 2009 /321 AM CDT MON APR 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 1O AM CDT FOR SE ALA AND THE
ADJACENT FLORIDA PANHANDLE...

...SEVERE THUNDERSTORMS LIKELY AND TORNADOES POSSIBLE THROUGH LATE
TONIGHT...

...LOCAL AREA IN SLIGHT RISK FOR SEVERE TSTMS TODAY INTO TONIGHT...

...HEAVY RAIN POTENTIAL ACROSS THE WESTERN ZONES TODAY...

A STRONG STORM SYSTEM WILL IMPACT THE LOCAL AREA THROUGH TONIGHT.
A WARM FRONT WILL LIFT NORTH AND NORTHEAST THIS MORNING INTO THIS
EVENING FOLLOWED BY A SQUALL LINE AND PARENT FRONT MOVING WEST TO
EAST THIS EVENING INTO EARLY TUESDAY. INSTABILITY AND SHEAR WILL BE
FAVORABLE FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOS WITH THE RISK ENDING FROM WEST TO EAST
EARLY TUESDAY MORNING. HEAVY RAINFALL IS ALSO A THREAT...ACROSS
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS MORNING AND AFTERNOON
SPREADING EAST AND SOUTHEAST THROUGH TONIGHT. THIS WOULD EXASPERATE
CURRENT FLOODING CONCERNS. (SEE FLOOD PRODUCTS FOR MORE DETAILS)

DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND...DONT DROWN.

STRONG ONSHORE WINDS AHEAD AND ALONG THE FRONT WILL CREATE HAZARDOUS
SURF AND HIGH RIP CURRENTS ESPECIALLY FOR THE COASTLINES OF
WALTON...BAY AND GULF COUNTIES. WINDS AND SEAS WILL INCREASE TODAY
GENERATING HAZARDOUS CONDITIONS OVER THE LOCAL WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AS THE COLD FRONT EXITS EAST ON TUESDAY MORNING...SOME SHOWERS AND
THUNDERSTORMS WILL LINGER ACROSS THE SOUTHEAST THIRD OF THE FORECAST
AREA..ESPECIALLY THE SOUTHEAST BIG BEND. THEN...CLEARING WILL
OCCUR FROM WEST TO EAST THROUGHOUT THE DAY WITH A COOLER AND DRIER
AIRMASS FILTERING IN. THE NEXT BEST CHANCE OF RAIN WILL BE LATE
SATURDAY AND DURING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT. SPOTTERS AND
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Apr 13, 5:00 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT MON APR 13 2009

ALZ065-131100-
COFFEE-
500 AM CDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE COUNTY...

* UNTIL 600 AM CDT

AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
GLENWOOD TO EODA...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF TROY TO 11 MILES WEST OF ELBA...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  ELBA BY 525 AM CDT.
  NEW BROCKTON BY 545 AM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Apr 13, 6:34 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
734 AM EDT MON APR 13 2009

ALZ065-131215-
COFFEE-
634 AM CDT MON APR 13 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY
IN SOUTHEAST ALABAMA...

* UNTIL 715 AM CDT

AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OPP...OR 10 MILES SOUTHWEST OF ELBA...MOVING
EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  5 MILES SOUTH OF ELBA BY 645 AM CDT.
  NEW BROCKTON BY 700 AM CDT.
  ENTERPRISE BY 705 AM CDT.

DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:18 AM CDTSmall Craft AdvisoryTAE30 hr
Apr 13, 3:05 AM CDTHigh Surf AdvisoryTAEBay, Gulf, Walton14 hr
Apr 13, 7:09 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton36 min
Apr 13, 8:23 AM CDTSevere Thunderstorm WarningTAEJackson37 min
Apr 13, 9:41 AM CDTAreal Flood WarningTAEBay, Holmes, Jackson, Walton, Washington8 hr
Apr 13, 9:57 AM CDTRiver Flood WarningTAEGadsden, Leon8 days
Apr 13, 10:56 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington49 min
Apr 13, 10:56 AM CDTTornado WarningTAEJackson, Washington34 min
Apr 13, 11:26 AM CDTSpecial Marine WarningTAE64 min
Apr 13, 11:38 AM CDTSevere Thunderstorm WarningTAEJackson37 min
Apr 13, 11:45 AM CDTTornado WarningTAEJackson45 min
Apr 13, 12:07 PM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty38 min
Apr 13, 12:13 PM CDTSpecial Marine WarningTAE62 min
Apr 13, 12:34 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington41 min
Apr 13, 12:53 PM CDTTornado WarningTAEBay, Calhoun37 min
Apr 13, 1:09 PM CDTSevere Thunderstorm WarningTAECalhoun, Jackson, Liberty51 min
Apr 13, 1:14 PM CDTAreal Flood WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Jackson and 5 more8 hr
Apr 13, 1:22 PM CDTSpecial Marine WarningTAE113 min
Apr 13, 1:22 PM CDTTornado WarningTAECalhoun, Liberty23 min
Apr 13, 1:37 PM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty38 min
Apr 13, 1:44 PM CDTTornado WarningTAEGadsden, Liberty31 min
Apr 13, 1:48 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Jackson, Liberty, Washington42 min
Apr 13, 2:04 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty41 min
Apr 13, 2:15 PM CDTTornado WarningTAEGadsden, Leon, Liberty45 min
Apr 13, 2:18 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more38 hr
Apr 13, 2:31 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Liberty, Washington44 min
Apr 13, 2:37 PM CDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon38 min
Apr 13, 3:05 PM CDTAreal Flood WarningTAEDixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 5 more8 hr
Apr 13, 3:16 PM CDTSpecial Marine WarningTAE59 min
Apr 13, 3:44 PM CDTSevere Thunderstorm WarningTAEJefferson38 min
Apr 13, 3:49 PM CDTFlash Flood WarningTAEBay, Calhoun, Franklin, Gulf, Jefferson, Leon and 4 more116 min
Apr 13, 3:50 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf40 min
Apr 13, 4:02 PM CDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Liberty43 min
Apr 13, 4:42 PM CDTSevere Thunderstorm WarningTAEMadison48 min
Apr 13, 4:48 PM CDTSpecial Marine WarningTAE87 min
Apr 13, 4:56 PM CDTTornado WarningTAEFranklin, Gulf49 min
Apr 13, 5:05 PM CDTSpecial Marine WarningTAE55 min
Apr 13, 5:07 PM CDTSevere Thunderstorm WarningTAELeon, Wakulla38 min
Apr 13, 5:16 PM CDTFlash Flood WarningTAEGadsden, Jefferson, Leon119 min
Apr 13, 5:26 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf49 min
Apr 13, 5:29 PM CDTTornado WarningTAEFranklin31 min
Apr 13, 5:36 PM CDTSpecial Marine WarningTAE84 min
Apr 13, 5:43 PM CDTFlash Flood WarningTAECalhoun, Franklin, Gulf, Jefferson, Leon, Liberty and 3 more2 hr
Apr 13, 5:48 PM CDTSevere Thunderstorm WarningTAEFranklin, Gulf42 min
Apr 13, 5:51 PM CDTSevere Thunderstorm WarningTAEWakulla39 min
Apr 13, 6:07 PM CDTSpecial Marine WarningTAE83 min
Apr 13, 6:11 PM CDTSpecial Marine WarningTAE64 min
Apr 13, 6:16 PM CDTSevere Thunderstorm WarningTAEJefferson, Taylor44 min
Apr 13, 6:25 PM CDTTornado WarningTAETaylor50 min
Apr 13, 6:28 PM CDTFlash Flood WarningTAEJefferson, Taylor107 min
Apr 13, 8:14 AM CDTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Randolph, Terrell46 min
Apr 13, 9:26 AM CDTSevere Thunderstorm WarningTAEBaker, Early, Miller, Mitchell49 min
Apr 13, 9:50 AM CDTRiver Flood WarningTAEGrady, Thomas4 days
Apr 13, 10:09 AM CDTSevere Thunderstorm WarningTAEBaker, Colquitt, Dougherty, Mitchell, Worth51 min
Apr 13, 10:11 AM CDTRiver Flood WarningTAELowndes7 days
Apr 13, 10:33 AM CDTAreal Flood WarningTAEBaker, Calhoun, Clay, Decatur, Dougherty, Early and 8 more8 hr
Apr 13, 10:43 AM CDTTornado WarningTAEIrwin, Tift, Turner, Worth47 min
Apr 13, 11:11 AM CDTTornado WarningTAEBen Hill, Irwin, Tift, Turner49 min
Apr 13, 11:39 AM CDTTornado WarningTAEBerrien, Colquitt, Cook, Tift, Worth51 min
Apr 13, 12:06 PM CDTTornado WarningTAEBen Hill, Irwin, Tift, Turner39 min
Apr 13, 12:46 PM CDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas44 min
Apr 13, 1:22 PM CDTAreal Flood WarningTAEBen Hill, Berrien, Brooks, Colquitt, Cook, Decatur and 10 more8 hr
Apr 13, 1:27 PM CDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Mitchell, Thomas, Tift and 1 more48 min
Apr 13, 8:14 AM CDTTornado WarningTAEHouston31 min
Apr 13, 8:17 AM CDTAreal Flood WarningTAECoffee, Dale, Geneva, Henry, Houston8 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.